MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number N60000473
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned ratcheting screwdriver handle showed an instrument with repeated use, as identified by worn laser markings and surface scratches.There were impact marks present on the edge of the impact cap, which was fractured from the instrument.A functionality assessment was not performed due to the damaged condition of the returned ratcheting screwdriver handle, which was removed from distributable inventory.A dhr review was performed for the device complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 6/14/2008.The complainant reported the instrument malfunction occurred when the surgeon was striking the handle at an angle in an attempt to drive in one of the system trials.The impact cap of the ratcheting screwdriver handle is a t-shaped plug that is secured into the proximal end of the handle, surrounded by a silicone handle.An excessive force impact to the edge of the impact cap can cause the cap to flex on the silicone handle and result in a fractured impact cap.The root cause of this complaint is an excessive force impact to the edge of the proximal impact cap, which contributed to the instrument malfunction.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 1/17/2023.It was reported that the proximal impact cap of a system ratcheting screwdriver handle fractured during a surgical procedure.There were no known patient complications or delay in treatment associated with this complaint.A return authorization was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 1/27/2023.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key16280917
Report Number3005031160-2023-00001
Device Sequence Number6946888
Product Code HXX
UDI-Device IdentifierM697N600004731
UDI-PublicM697N600004731
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000473
Device Lot Number14267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale